MAUDE Adverse Event Report: PERIFIX®; EPIDURAL ANESTHESIA KIT

PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332282
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: "during placement of the epidural catheter with products 333161 and epidural tray 332282, the 20g catheter from the tray went into the spinal needle hole in the tuohy from 333161.The catheter could not be advanced and the entire setup was removed together.When removed, it was noted that the catheter tip was in the spinal hole.An x-ray was done but we could not find the catheter tip.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One photo was provided for evaluation.Visual evaluation of the photo confirmed packaging from the two reported items and lot numbers.The photo also shows a catheter advanced through a toughy needle and it appears that the tip had been sheared off.However, it could not confirm the reported incident to be a manufacturing defect.The provided picture does not offer the details necessary to confirm the reported defect or determine any root cause at this time.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process of the needle or catheter.It is believed to happen during application.User should refer to ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key11435113
Report Number2523676-2021-00060
Device Sequence Number3287199
Product Code OGE
UDI-Device Identifier04046964178948
UDI-Public04046964178948
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number332282
Device Catalogue Number332282
Device Lot Number0061723905
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1